Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 41, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Mar 26, 2011, 4:09 AM CDT for Marion County, Alabama. It was in force for 51 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Mar 26, 2011, 4:09 AM CDT (09:09 UTC)
- Expired
- Mar 26, 2011, 5:00 AM CDT
- In force
- 51 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
County Marion County, AL
The radar
The Columbus AFB radar (KGWX), 56 km from the middle of the area, began a volume at 09:09 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 9.2 hours before the alert went out and 159 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2553 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 106 m²/s²
- 0-3 km storm-relative helicity
- 175 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
747
WUUS54 KBMX 260909
SVRBMX
ALC093-261000-
/O.NEW.KBMX.SV.W.0041.110326T0909Z-110326T1000Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
409 AM CDT SAT MAR 26 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHERN MARION COUNTY IN NORTHWEST ALABAMA...
* UNTIL 500 AM CDT
* AT 405 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A SEVERE
THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING
WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR FULTON...
AND MOVING EAST AT 45 MPH.
* LOCATIONS IMPACTED INCLUDE...
WESTON...HACKLEBURG...BRINN...SHOTSVILLE...TESSNER AND BEAR CREEK.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 7...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
IN ADDITION TO LARGE HAIL AND DAMAGING WINDS...CONTINUOUS CLOUD TO
GROUND LIGHTNING IS OCCURRING WITH THIS STORM. MOVE INDOORS
IMMEDIATELY! LIGHTNING IS ONE OF NATURES LEADING KILLERS. REMEMBER...
IF YOU CAN HEAR THUNDER...YOU ARE CLOSE ENOUGH TO BE STRUCK BY
LIGHTNING.
&&
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3432 8764 3416 8763 3414 8819 3431 8818
3433 8816
TIME...MOT...LOC 0909Z 267DEG 37KT 3427 8829
$$2 follow-up statements
318
WWUS54 KBMX 260924
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
424 AM CDT SAT MAR 26 2011
ALC093-261000-
/O.CON.KBMX.SV.W.0041.000000T0000Z-110326T1000Z/
MARION AL-
424 AM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 500 AM CDT...
AT 419 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED 2 MILES
NORTHWEST OF SHOTSVILLE...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
SHOTSVILLE...HACKLEBURG...BRINN...TESSNER AND BEAR CREEK.
THIS INCLUDES...
US 78 EXIT NUMBERS 3 THROUGH 7...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3432 8764 3417 8763 3416 8764 3414 8803
3423 8818 3431 8818 3433 8816
TIME...MOT...LOC 0922Z 267DEG 38KT 3428 8811
$$148
WWUS54 KBMX 260942
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
442 AM CDT SAT MAR 26 2011
ALC093-261000-
/O.CON.KBMX.SV.W.0041.000000T0000Z-110326T1000Z/
MARION AL-
442 AM CDT SAT MAR 26 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR NORTHERN
MARION COUNTY UNTIL 500 AM CDT...
AT 440 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
DAMAGING WINDS IN EXCESS OF 60 MPH. HEAVY RAINFALL IS ALSO
ASSOCIATED WITH THIS STORM AND MAY RESULT IN BRIEF PONDING ON THE
ROADWAYS. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF
SHOTSVILLE...OR 11 MILES NORTH OF HAMILTON...MOVING EAST AT 45 MPH.
LOCATIONS IMPACTED INCLUDE...
HACKLEBURG...TESSNER AND BEAR CREEK.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
IF YOU ARE IN THE PATH OF THIS STORM...PREPARE IMMEDIATELY FOR LARGE
HAIL AND DEADLY CLOUD TO GROUND LIGHTNING. PEOPLE OUTSIDE SHOULD MOVE
TO A SHELTER...PREFERABLY INSIDE A STRONG BUILDING AND AWAY FROM
WINDOWS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3432 8764 3417 8763 3416 8764 3420 8784
3422 8801 3424 8817 3430 8816 3433 8812
TIME...MOT...LOC 0941Z 267DEG 38KT 3429 8799
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 26, 12:10 AM CDT, 3 hours 59 minutes earlier.
Area forecast discussion, Mar 26, 12:10 AM CDT, 3 hours 59 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 1210 AM CDT SAT MAR 26 2011 .UPDATE...FOR 06Z AVIATION DISCUSSION. && .DISCUSSION... BASED ON CURRENT TRENDS...HAVE LOWERED HOURLY TEMPERATURES...ESPECIALLY ACROSS THE EAST TO REFLECT THE CLEAR SKIES THAT ARE ALLOWING TEMPERATURES TO QUICKLY DROP. EXPECTING LOWS TONIGHT BEFORE SUNRISE...THEN AS SKIES BECOME OVERCAST AND THE WARM FRONT LIFTS NORTHEASTWARD...TEMPERATURES WILL BEGIN TO RISE BEFORE 12Z. LOOKING AHEAD TO TOMORROW...CURRENT THINKING REMAINS THE SAME FOR LOCATIONS WHERE WE ARE EXPECTING THE POSSIBILITY OF SEVERE THUNDERSTORMS TO DEVELOP. LOOKING AT SEVERAL MODEL FIELDS THIS EVENING...AS WELL AS THE SREF SEVERE PARAMETERS...WENT AHEAD AND ADDED SEVERE WORDING TO THE GRIDS TO REFLECT OUR INCREASED CONFIDENCE OF SEVERE STORMS ACROSS NORTH AND CENTRAL PORTIONS OF THE CWA. UPDATES ARE OUT. && .AVIATION...06Z TAF DISCUSSION. CURRENT THINKING HAS NOT CHANGED MUCH FROM THE PREVIOUS TAF FORECAST...EXCEPT FOR LOWERING VISIBILITIES POSSIBLE EARLY THIS MORNING BETWEEN 09Z AND 12Z...ESPECIALLY ACROSS THE SOUTH FOR MGM AND TOI...AS A LOW STRATUS DECK FROM THE GULF COAST MAKES ITS WAY NORTHWARD. SHOWERS WITH SOME EMBEDDED STORMS WILL STILL BE POSSIBLE ACROSS NORTHERN TAF SITES FROM 09Z TO 12Z...AND LEFT -RA VCTS IN THE TAF. MVFR CEILINGS SHOULD REMAIN ACROSS MUCH OF THE AREA THROUGH THE AFTERNOON HOURS...WITH MORE ORGANIZED STRONG TO SEVERE THUNDERSTORMS POSSIBLE MAINLY ACROSS NORTHERN LOCATIONS WITH SCATTERED STORMS SOUTH. SOUTHERLY TO SOUTHWESTERLY WINDS WILL REMAIN THROUGH THE PERIOD. 56/GOGGINS NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 47 72 58 67 42 / 60 90 80 50 20 ANNISTON 48 73 60 69 44 / 40 80 80 50 20 BIRMINGHAM 54 74 59 68 44 / 60 80 80 40 20 TUSCALOOSA 52 79 61 70 46 / 60 70 60 40 20 CALERA 52 76 61 69 46 / 30 70 80 50 20 AUBURN 48 78 62 75 49 / 10 50 60 70 20 MONTGOMERY 52 81 65 79 52 / 10 50 40 50 20 TROY 49 81 64 78 53 / 10 50 40 50 20 && .BMX WATCHES/WARNINGS/ADVISORIES... NONE. && 56/17
Hazardous weather outlook, Mar 25, 8:26 PM CDT, 7 hours 43 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 826 PM CDT FRI MAR 25 2011 ALZ011>015-017>050-270130- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 826 PM CDT FRI MAR 25 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY. SEVERE THUNDERSTORMS ARE LIKELY ON SATURDAY THROUGH EARLY SUNDAY...INCLUDING THE THREAT OF DAMAGING WINDS AND LARGE HAIL...ACROSS MOST OF CENTRAL ALABAMA. THE MAIN THREAT WINDOW WILL BE FROM AROUND 10 AM SATURDAY...THROUGH 6 AM SUNDAY...WITH THE HIGHEST CHANCES ALONG AND NORTH OF INTERSTATE 85. THERE WILL ALSO BE AN INCREASING THREAT OF TORNADOES SATURDAY EVENING BETWEEN 6 PM AND MIDNIGHT...MAINLY ALONG AND NORTH OF I-20. SHOWERS AND THUNDERSTORMS WILL CONTINUE UNTIL LATE SUNDAY MORNING ACROSS THE SOUTHEAST...HOWEVER THE SEVERE THREAT WILL BEGIN TO DECREASE THROUGH SUNDAY MORNING. A SECOND STORM SYSTEM WILL ALSO IMPACT THE AREA LATE TUESDAY INTO WEDNESDAY. THERE ARE STILL SOME TIMING AND STRENGTH ISSUES TO OVERCOME...BUT MODELS AGREE THAT THERE WILL BE ANOTHER ROUND OF SEVERE WEATHER. AT THIS TIME...HAIL AND DAMAGING WINDS APPEAR TO BE THE MAIN THREATS. LOCALIZED FLOODING MAY ALSO BE A CONCERN DEPENDING ON THE AMOUNT OF RAIN THE AREA RECEIVES THIS WEEKEND. CONFIDENCE REMAINS LOW ON THIS SYSTEM. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED ON SATURDAY AFTERNOON THROUGH EARLY MORNING DUE TO THE THREAT FOR SEVERE WEATHER. 17/KLAWS
In the hours before
Special weather statement, Mar 26, 3:49 AM CDT, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
349 AM CDT SAT MAR 26 2011
ALZ011-260930-
MARION AL-
349 AM CDT SAT MAR 26 2011
...SIGNIFICANT WEATHER ADVISORY FOR MARION COUNTY UNTIL 430 AM CDT...
AT 345 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING A STRONG
THUNDERSTORM NEAR FULTON IN MISSISSIPPI...MOVING EAST AT 50 MPH.
HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 40 MPH ARE
EXPECTED AHEAD OF THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.
LOCATIONS IN OR NEAR THE PATH OF THIS STORM INCLUDE...
HAMILTON...
WESTON...
HACKLEBURG...
BRINN...
LAKE BUTTAHATCHEE...
THIS STORM MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3432 8764 3406 8764 3409 8820 3411 8821
3431 8818 3433 8816
TIME...MOT...LOC 0846Z 262DEG 42KT 3424 8839The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 26, 3:49 AM CDT | Special Weather Statement | BMX | Marion | 41 min |
| Mar 26, 4:48 AM CDT | Areal Flood Advisory | BMX | Marion, Winston | 117 min |
| Mar 26, 4:57 AM CDT | Severe Thunderstorm Warning | BMX | Marion, Winston | 48 min |
| Mar 26, 6:22 AM CDT | Special Weather Statement | BMX | Marshall | 23 min |
| Mar 26, 7:43 AM CDT | Special Weather Statement | BMX | Marion | 47 min |
| Mar 26, 12:38 PM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 52 min |
| Mar 26, 1:05 PM CDT | Tornado Warning | BMX | Greene, Hale, Perry | 55 min |
| Mar 26, 1:25 PM CDT | Tornado Warning | BMX | Fayette, Walker | 25 min |
| Mar 26, 1:36 PM CDT | Tornado Warning | BMX | Dallas, Perry | 39 min |
| Mar 26, 1:46 PM CDT | Severe Thunderstorm Warning | BMX | Chilton, Coosa | 59 min |
| Mar 26, 2:32 PM CDT | Severe Thunderstorm Warning | BMX | Clay, Coosa, Tallapoosa | 58 min |
| Mar 26, 2:46 PM CDT | Severe Thunderstorm Warning | BMX | Coosa, Tallapoosa | 44 min |
| Mar 26, 2:49 PM CDT | Severe Thunderstorm Warning | BMX | Autauga, Dallas, Elmore, Perry | 41 min |
| Mar 26, 2:51 PM CDT | Tornado Warning | BMX | St. Clair | 24 min |
| Mar 26, 2:59 PM CDT | Severe Thunderstorm Warning | BMX | Etowah, St. Clair | 31 min |
| Mar 26, 3:02 PM CDT | Severe Thunderstorm Warning | BMX | Chambers, Clay, Randolph, Tallapoosa | 43 min |
| Mar 26, 3:07 PM CDT | Tornado Warning | BMX | Chambers, Tallapoosa | 53 min |
| Mar 26, 3:11 PM CDT | Tornado Warning | BMX | Autauga, Elmore | 49 min |
| Mar 26, 3:15 PM CDT | Tornado Warning | BMX | Calhoun, Etowah | 30 min |
| Mar 26, 3:32 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Bullock, Lee, Macon, Russell | 43 min |
| Mar 26, 3:36 PM CDT | Severe Thunderstorm Warning | BMX | Bibb, Shelby | 39 min |
| Mar 26, 3:38 PM CDT | Tornado Warning | BMX | Calhoun, Cleburne | 37 min |
| Mar 26, 3:40 PM CDT | Severe Thunderstorm Warning | BMX | Chambers | 35 min |
| Mar 26, 3:53 PM CDT | Severe Thunderstorm Warning | BMX | Elmore, Macon, Montgomery, Tallapoosa | 45 min |
| Mar 26, 4:07 PM CDT | Tornado Warning | BMX | Chilton, Shelby | 38 min |
| Mar 26, 4:20 PM CDT | Severe Thunderstorm Warning | BMX | Macon | 40 min |
| Mar 26, 4:39 PM CDT | Tornado Warning | BMX | Coosa, Shelby, Talladega | 16 min |
| Mar 26, 4:51 PM CDT | Severe Thunderstorm Warning | BMX | Barbour, Russell | 39 min |
| Mar 26, 4:54 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Lee, Macon, Russell | 51 min |
| Mar 26, 5:27 PM CDT | Severe Thunderstorm Warning | BMX | Barbour | 33 min |
| Mar 26, 5:42 PM CDT | Severe Thunderstorm Warning | BMX | Bullock, Macon, Russell | 63 min |
| Mar 26, 5:54 PM CDT | Severe Thunderstorm Warning | BMX | Blount, Etowah | 51 min |
| Mar 26, 6:21 PM CDT | Tornado Warning | BMX | Russell | 24 min |
| Mar 26, 6:23 PM CDT | Tornado Warning | BMX | Etowah | 35 min |
| Mar 26, 6:29 PM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 61 min |
| Mar 26, 6:48 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 25 min |
| Mar 26, 6:57 PM CDT | Severe Thunderstorm Warning | BMX | Cherokee, Etowah | 45 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.